MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB087902A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: during an abdominal aneurysm procedure, two gore® viabahn® vbx balloon expandable endoprostheses (vbx devices) were implanted to treat the aorto-iliac arteries using a kissing technique.As reported, the vbx devices reached the intended treatment site and both were deployed with no issues.However, when the vbx balloon catheter was removed from the patient's left side access, it was noticed the balloon covering had become detached on one end.The removed balloon was confirmed to have no missing pieces.It is unknown which balloon was partially detached as same sized vbx devices were used.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Two vbx devices were implanted during the same procedure.One of the two same-sized device had reported balloon partial detachment issues at removal.Gore is unable to determine which device / device component is involved in a reportable adverse event, and the devices are of the same device device type.The second device information is: l/s #28162287; udi #(b)(4); catalog #bxb087902a.H6 - code c19: review of device manufacturing record history confirmed devices met pre-release specifications.H6 - code c21: anticipated device components return; results pending investigation completion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
D8/d9: device components were returned to gore.As it was unknown which device and component were implanted in the left access side, both were evaluated with the following results: mpdcase-1: engineering evaluation confirmed the primary reported failure mode, related to broken components, as the balloon cover was observed detached from its distal tie down location and shifted proximally.The direction of cover displacement does not support detachment occurred during withdrawal though an exact mechanism could not be confirmed.Possible end tie film used for balloon cover bonding onto the catheter during manufacturing was identified at the distal tip, and no evidence of a manufacturing-related deficiency was observed with the available information.Moreover, this investigation could not independently confirm potential unintended interactions with other devices and/or accessories or any subsequent manipulation that may have compromised the integrity of the distal tie down.The root cause of the confirmed component detachment could not be established following evaluation of the returned device.Mpdcase-2: the reported primary failure mode, related to broken components, could not be confirmed in the device evaluation.Possible loose distal end film was observed attached at the distal tip with some shifting of the balloon cover in the distal direction.However, no component separation was identified as the balloon cover and tie down locations appeared intact.The root cause of the loose material observed at the distal tip could not be established with the available information, including device evaluation.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19529380
Report Number2017233-2024-05035
Device Sequence Number7483497
Product Code PRL
UDI-Device Identifier00733132658763
UDI-Public00733132658763
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB087902A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight57 KG